[Cardiogenic shock following yew needle poisoning : Digoxin immune fab, va-ECMO and albumin dialysis for the treatment of a suicidal yew leaf poisoning]

We present the case of a 46-year-old male who developed refractory bradycardia with cardiogenic shock after attempting suicide by ingestion of yew leaves. Due to delayed availability of the Digoxin immune fab, a va-ECMO was established to maintain sufficient circulation. Administration of the digoxin fab resulted in recovery of spontaneous circulation. Continuous venovenous hemodiafiltration with hemoadsorption and albumin dialysis were initiated with the intention to remove immune fab-toxin complexes and as organ support in acute kidney and liver failure. Within 5 days the patient was successfully weaned from ECMO, liver support and renal replacement and discharged without physical sequelae.

as reported in: Anaesthesist. 2021 Oct 4 [Epub ahead of print]